The PDF file you selected should load here if your Web browser has a PDF reader plug-in installed (for example, a recent version of Adobe Acrobat Reader).

Alternatively, you can also download the PDF file directly to your computer, from where it can be opened using a PDF reader. To download the PDF, click the Download link below.

If you would like more information about how to print, save, and work with PDFs, Highwire Press provides a helpful Frequently Asked Questions about PDFs.

Download this PDF file Fullscreen Fullscreen Off


  1. Bank, P. and Föllmer, H. American options, multi-armed bandits, and optimal consumption plans: a unifying view. Paris-Princeton Lectures on Mathematical Finance, 2002, 1--42, Lecture Notes in Math., 1814, Springer, Berlin, 2003. Math. Review MR2021789 (2004j:91114)
  2. Bank, P. and El Karoui, N. A stochastic representation theorem with applications to optimization and obstacle problems. Ann. Probab. 32 (2004), no. 1B, 1030--1067. Math. Review MR2044673 (2005a:60046)
  3. Beibel, M. ; Lerche, H. R. A note on optimal stopping of regular diffusions under random discounting. Teor. Veroyatnost. i Primenen. 45 (2000), no. 4, 657--669; translation in Theory Probab. Appl. 45 (2002), no. 4, 547--557. Math. Review MR1968720 (2004a:60086)
  4. Dayanik, S. and Karatzas, I. On the optimal stopping problem for one-dimensional diffusions. Stochastic Process. Appl. 107 (2003), no. 2, 173--212. Math. Review MR1999788 (2004d:60104)
  5. Dayanik, S. Optimal stopping of linear diffusions with random discounting. Math. Oper. Res. 33 (2008), no. 3, 645--661. Math. Review MR2442645 (2009i:60081)
  6. Dynkin, E. B. Optimal choice of the stopping moment of a Markov process. (Russian) Dokl. Akad. Nauk SSSR 150 1963 238--240. Math. Review MR0154329 (27 #4278)
  7. Dynkin, E. B. Markov processes. Vols. I, II. Translated with the authorization and assistance of the author by J. Fabius, V. Greenberg, A. Maitra, G. Majone. Die Grundlehren der Mathematischen Wissenschaften, Bände 121, 122 Academic Press Inc., Publishers, New York; Springer-Verlag, Berlin-Göttingen-Heidelberg 1965 Vol. I: xii+365 pp.; Vol. II: viii+274 pp. Math. Review MR0193671 (33 #1887)
  8. El Karoui, N. Les aspects probabilistes du contrôle stochastique. (French) [The probabilistic aspects of stochastic control] Ninth Saint Flour Probability Summer School 1979 (Saint Flour, 1979), pp. 73--238, Lecture Notes in Math., 876, Springer, Berlin-New York, 1981. Math. Review MR0637471 (83c:93062)
  9. El Karoui, N. and Föllmer, H. A non-linear Riesz representation in probabilistic potential theory. Ann. Inst. H. Poincaré Probab. Statist. 41 (2005), no. 3, 269--283. Math. Review MR2139020 (2005m:60169)
  10. Fakeev, A. G. On the question of the optimal stopping of a Markov process. (Russian) Teor. Verojatnost. i Primenen. 16 (1971), 708--710. Math. Review MR0292162 (45 #1249)
  11. Gittins, J. C. Bandit processes and dynamic allocation indices. With discussion. J. Roy. Statist. Soc., Ser. B 41 (1979), no. 2, 148--177. Math. Review MR0547241 (80h:62063)
  12. Gittins, J. C. and Glazebrook, K. D. On Bayesian models in stochastic scheduling. J. Appl. Probability 14 (1977), no. 3, 556--565. Math. Review MR0452716 (56 #10995)
  13. Gittins, J. C. and Jones, D. A dynamic allocation index for the discounted multiarmed bandit problem. Biometrika 66 (1977), no. 3, 556--565. Math. Review not available.
  14. Itô, K.; McKean, H.P., Jr. Diffusion processes and their sample paths. Second printing, corrected. Die Grundlehren der mathematischen Wissenschaften, Band 125. Springer-Verlag, Berlin-New York, 1974. xv+321 pp. Math. Review MR0345224 (49 #9963)
  15. Johnson, T.C. ; Zervos, M. The solution to a second order linear ordinary differential equation with a non-homogeneous term that is a measure. Stochastics 79 (2007), no. 3-4, 363--382. Math. Review MR2308081 (2007m:34009)
  16. Karatzas, I. Gittins indices in the dynamic allocation problem for diffusion processes. Ann. Probab. 12 (1984), no. 1, 173--192. Math. Review MR0723737 (85i:90141)
  17. Karatzas, I. On the pricing of American options. Appl. Math. Optim. 17 (1988), no. 1, 37--60. Math. Review MR0908938 (88j:90026)
  18. Karatzas, I. and Shreve, S.E. Brownian motion and stochastic calculus. Second edition. Graduate Texts in Mathematics, 113. Springer-Verlag, New York, 1991. xxiv+470 pp. ISBN: 0-387-97655-8 Math. Review MR1121940 (92h:60127)
  19. Kaspi, H. and Mandelbaum, A. Multi-armed bandits in discrete and continuous time. Ann. Appl. Probab. 8 (1998), no. 4, 1270--1290. Math. Review MR1661180 (2000c:90110)
  20. Peskir, G. and Shiryaev, A. Optimal stopping and free-boundary problems. Lectures in Mathematics ETH Zürich. Birkhäuser Verlag, Basel, 2006. xxii+500 pp. ISBN: 978-3-7643-2419-3; 3-7643-2419-8 Math. Review MR2256030 (2008d:60004)
  21. Revuz, D. and Yor, M. Continuous martingales and Brownian motion. Grundlehren der Mathematischen Wissenschaften [Fundamental Principles of Mathematical Sciences], 293. Springer-Verlag, Berlin, 1991. x+533 pp. ISBN: 3-540-52167-4 Math. Review MR1083357 (92d:60053)
  22. Shiryayev, A. N. Optimal stopping rules. Translated from the Russian by A. B. Aries. Applications of Mathematics, Vol. 8. Springer-Verlag, New York-Heidelberg, 1978. x+217 pp. ISBN: 0-387-90256-2 Math. Review MR0468067 (57 #7906)

Creative Commons License
This work is licensed under a Creative Commons Attribution 3.0 License.